Alert archive / New Jersey / Small Craft Advisories in 2013

Small Craft Advisory 16, NWS Philadelphia/Mount Holly

February 11, 2013

NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 11, 2013, 3:43 PM EST. It took effect at Feb 12, 2013, 5:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2013, 3:43 PM EST (20:43 UTC)
In effect from
Feb 12, 2013, 5:00 AM EST
Expired
Feb 12, 2013, 3:40 PM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WHUS71 KPHI 112043
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EST MON FEB 11 2013

ANZ430-431-120900-
/O.CAN.KPHI.SC.Y.0015.000000T0000Z-130211T2300Z/
/O.NEW.KPHI.SC.Y.0016.130212T1000Z-130212T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
343 PM EST MON FEB 11 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST TUESDAY.
THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE REST OF THIS
AFTERNOON HAS BEEN CANCELLED.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT.

&&

$$

ANZ450>455-120900-
/O.CON.KPHI.SC.Y.0015.000000T0000Z-130212T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 PM EST MON FEB 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS TO 30 KT...BECOMING
  WEST THIS EVENING.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL
VESSEL, SHOULD REMAIN IN PORT.

&&

$$
2 follow-up statements
989 
WHUS71 KPHI 120854
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EST TUE FEB 12 2013

ANZ430-431-122300-
/O.CON.KPHI.SC.Y.0016.130212T1000Z-130212T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
354 AM EST TUE FEB 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 10 TO 20 KT WITH GUSTS AROUND 25 KT.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

&&

$$

ANZ450>455-122300-
/O.CON.KPHI.SC.Y.0015.000000T0000Z-130212T2300Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
354 AM EST TUE FEB 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

&&

$$
129 
WHUS71 KPHI 122040
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EST TUE FEB 12 2013


ANZ450>455-130300-
/O.CAN.KPHI.SC.Y.0015.000000T0000Z-130212T2300Z/
/O.NEW.KPHI.SC.Y.0017.130213T2200Z-130214T1800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EST TUE FEB 12 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 1 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY FOR THE REMAINDER OF THE AFTERNOON IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 1 PM
EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-130300-
/O.CAN.KPHI.SC.Y.0016.000000T0000Z-130212T2300Z/
/O.NEW.KPHI.SC.Y.0017.130213T2200Z-130214T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 PM EST TUE FEB 12 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM EST
THURSDAY...
...SMALL CRAFT ADVISORY FOR THE REMAINDER OF THIS AFTERNOON IS
CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM WEDNESDAY TO 7 AM
EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A
SMALL VESSEL... SHOULD REMAIN IN PORT.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 11, 3:27 PM EST, 16 minutes earlier.

Area forecast discussion, Feb 11, 3:27 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EST MON FEB 11 2013

.SYNOPSIS...
LOW PRESSURE LOCATED OVER THE GREAT LAKES IS FORECAST TO PULL A
WARM FRONT INTO OUR REGION TODAY, FOLLOWED BY A COLD FRONT THIS
EVENING. WEAK HIGH PRESSURE IS EXPECTED FOR TUESDAY INTO
WEDNESDAY. LOW PRESSURE FROM THE WEST IS FORECAST TO TRACK OFF THE
MID ATLANTIC COAST WEDNESDAY NIGHT. ANOTHER WEAK AREA OF HIGH
PRESSURE IS EXPECTED TO FOLLOW FOR THURSDAY INTO FRIDAY. A COLD
FRONT FROM THE WEST IS ANTICIPATED TO ARRIVE FRIDAY NIGHT WITH A
COLD NORTHWEST FLOW FORECAST FOR THE COMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A 19Z SURFACE ANALYSIS PLACED LOW PRESSURE JUST NORTH OF THE CENTRAL
GREAT LAKES WITH A COLD FRONT ACROSS WESTERN NEW YORK TO WESTERN
VIRGINIA AND THE CAROLINAS. A WARM FRONT WAS DRAPED FROM CENTRAL
PENNSYLVANIA, ACROSS THE DELMARVA, THEN NORTHWARD ACROSS EASTERN NEW
JERSEY. AN UPPER AIR ANALYSIS PLACED A CLOSED LOW OVER THE GREAT
LAKES WITH ANOTHER TROUGH ACROSS THE WEST. A STRONG 250 MB JET WAS
FROM THE TENNESSEE VALLEY TO SOUTHERN NEW ENGLAND. THE WAA PUSH AT
850 MB WAS LOCATED IN NEW ENGLAND AND OFF OF OUR COAST.

AN INTERESTING AND CHALLENGING SETUP TODAY AS THE WARM FRONT PRETTY
MUCH HALTED ACROSS THE EASTERN AND FAR SOUTHERN ZONES. DESPITE HIGH
PRESSURE TO OUR EAST AND A DEEP SOUTHERLY FLOW OCCURRING, A COLD AIR
DAMMING SITUATION UNFOLDED. THIS WAS PROBABLY ENHANCED BY THE
LINGERING SNOW COVER OVER PARTS OF THE AREA AND THE COLDER MORE
DENSE AIR THAT WAS IN PLACE EARLY THIS MORNING. THE END RESULT WAS
THE MILDER AIR STREAMING IN ALOFT STRENGTHENED THE LOW-LEVEL
INVERSION AND KEPT THE MIXING FROM ALLOWING THE WARM FRONT TO JUMP
NORTHWARD. THE WARM FRONT HAS GOTTEN INLAND ACROSS NEW JERSEY AND
DELMARVA WITH THESE LOCALES IN THE 40S AND 50S, AND SOME ADDITIONAL
WARMING IS OCCURRING ACROSS SOUTHEASTERN PENNSYLVANIA. FARTHER
NORTH, TEMPERATURES HAVE BEEN STUCK IN THE 30S WITH A VERY SLOW RISE
SO FAR. A WEALTH OF LOW CLOUDS AND FOG HAVE BEEN STUCK ACROSS THE
AREA, WITH EVEN SOME DRIZZLE. THE VISIBLE SATELLITE IMAGERY SHOWS
THE WESTERN EDGE OF THE LOW CLOUDS IN CENTRAL PENNSYLVANIA, WHICH
HAS SHOWN A VERY SLOW EROSION SO FAR TOWARD NORTHEASTERN
PENNSYLVANIA.

A STACKED LOW ACROSS THE GREAT LAKES WILL SLIDE EASTWARD AND TRACK
WELL TO OUR NORTH THROUGH TONIGHT. THE ASSOCIATED COLD FRONT MAY END
UP BEING AN OCCLUSION WHEN IT SLIDES ACROSS OUR AREA LATER THIS
EVENING. AS THIS OCCURS, LOCALES THAT REALLY DID NOT GET INTO THE
TRUE WARMER AIR MAY ACTUALLY HAVE THEIR TEMPERATURES SPIKE FOR A
TIME TONIGHT. THE BULK OF THE LIFT HAS SHIFTED NORTHEAST OF OUR AREA
ALONG WITH THE ROBUST LOW-LEVEL JET, WITH JUST A FEW ISOLATED
SHOWERS ACROSS THE EASTERN ZONES. THE FLOW AROUND 925 MB IS FORECAST
TO GENERALLY REMAIN IN THE 30-40 KNOT RANGE THROUGH THE NIGHT, BUT
THIS WILL BE VEERING WITH TIME. THE FORECAST SOUNDINGS MAINTAIN THE
RATHER MOIST LOW-LEVEL PROFILE AT LEAST THROUGH EARLY THIS EVENING
THEN DRYING OCCURS. WE BELIEVE THE NAM IS OVERDONE WITH SOCKING IN
THE LOW CLOUDS MUCH LONGER ACROSS MUCH OF THE CWA. WE THEREFORE
MAINTAINED LOTS OF CLOUDS AND CARRIED SOME FOG INTO AT LEAST THE
EARLY EVENING. THE FOG IS LOCALLY DENSE, BUT CHECKING TRAFFIC
CAMERAS IT APPEARS FOR THE MOST PART THE FOG IS NOT QUITE AS DENSE
AS THE REPORTED VISIBILITIES SUGGEST. THEREFORE, WE WILL HOLD WITH
THE SPECIAL WEATHER STATEMENT FOR NOW. IT APPEARS THAT SOME RESIDUAL
DRIZZLE WILL CONTINUE, ALTHOUGH AN ISOLATED SHOWER CANNOT BE RULED
OUT AHEAD OF AN WITH THE FRONT. WE OPTED TO KEEP POPS BELOW SLIGHT
CHC FOR MOST AND CARRIED PATCHY DRIZZLE FOR AWHILE LONGER /UNTIL THE
FRONT MOVES THROUGH/. THE TIMING OF THE CLEARING IS OF LOWER
CONFIDENCE, BUT ONCE THE FRONT MOVES THROUGH AND THE FLOW TURNS
WESTERLY THE LOW CLOUDS SHOULD ERODE. THE CAA LATER TONIGHT ALONG
WITH A WEST-NORTHWEST FLOW MAY HELP TO BRING SOME CLOUDS AND
FLURRIES TOWARD THE POCONOS.

AS FOR LOW TEMPERATURES, WE BLENDED THE NAM/GFS MOS WITH JUST SOME
TWEAKS MADE. THE HOURLY GRIDS WERE RESET TO THE CURRENT OBS WITH
SOME INCORPORATION OF THE LAV/LAMP GUIDANCE TO HELP ASSIST WITH THE
ONGOING TRENDS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
AN UPPER-LEVEL TROUGH WILL BE MOVING THROUGH DURING THE COURSE OF
THIS TIME FRAME, WITH ITS AXIS PROBABLY TO OUR EAST BY MIDDAY. LOW
PRESSURE WILL TRACK INTO THE CANADIAN MARITIMES WITH CYCLONIC FLOW
IN ITS WAKE. THE CAA WILL CONTINUE ESPECIALLY THROUGH THE FIRST HALF
OF THE DAY, ALTHOUGH A SECOND SURGE OF THIS COULD SLIDE ACROSS OUR
NORTHERN ZONES IN THE AFTERNOON. THE COLDER AIR ALOFT WILL TEAM UP
WITH ENOUGH WARMTH IN THE BOUNDARY LAYER, WHICH WILL STEEPEN THE
LOW-LEVEL LAPSE RATES THROUGH THE MORNING. THIS IN COMBINATION WITH
A TIGHT PRESSURE GRADIENT FOR MUCH OF THE DAY WILL RESULT IN BREEZY
TO WINDY CONDITIONS. THE FORECAST SOUNDINGS INDICATE THAT WIND GUSTS
SHOULD PEAK AT ABOUT 30 KNOTS.

A FRONTAL BOUNDARY LOOKS TO BE STALLED TO OUR SOUTH AND A THERMAL
GRADIENT IS FORECAST TO TIGHTEN THERE. THIS MAY RESULT IN SOME
OVERRUNNING WELL TO OUR SOUTH AND SOUTHWEST, AND GIVEN THE WESTERLY
FLOW THE CLOUDS ASSOCIATED WITH THAT SHOULD TEND TO STAY TO OUR
SOUTH. THERE SHOULD BE SOME LAKE EFFECT RESPONSE DURING THE DAY WITH
WEST-NORTHWEST FLOW OF COLDER AIR IN PLACE. THE FLOW ABOVE THE
SURFACE IS FORECAST TO BE ON THE STRONGER SIDE, THEREFORE PERHAPS
MORE CLOUDS MAKE IT TO NORTHEASTERN PENNSYLVANIA ALONG WITH SOME
FLURRIES OR A SNOW SHOWER.

AS FOR TEMPERATURES, WE GENERALLY TOOK AN EVEN BLEND OF THE NAM/GFS
MOS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WINDS SHOULD DIMINISH FOR TUESDAY NIGHT AS WEAK HIGH PRESSURE
INFLUENCES OUR REGION.

THERE REMAINS SOME DIFFERENCE IN THE MODELS REGARDING THE MID
WEEK SYSTEM. LOW PRESSURE IS FORECAST TO TAKE SHAPE OVER THE
SOUTHEASTERN STATES ON WEDNESDAY BEFORE PASSING OFF THE MIDDLE
ATLANTIC COAST ON WEDNESDAY EVENING. PRECIPITATION SHOULD BEGIN TO
OVERSPREAD OUR REGION ON WEDNESDAY AFTERNOON. AT THE ONSET,
BOUNDARY LAYER TEMPERATURE ARE ANTICIPATED TO SUPPORT RAIN IN ALL
BUT OUR FAR NORTH. DURING THE COURSE OF WEDNESDAY NIGHT, COLD AIR
SHOULD BE DRAWN INTO OUR REGION ON A NORTHEAST TO NORTH WIND
CAUSING THE RAIN TO CHANGE TO SNOW FROM NORTH TO SOUTH. IF
PRECIPITATION RATES INCREASE ON WEDNESDAY NIGHT, ADDITIONAL
COOLING FROM ALOFT IS POSSIBLE. AS A RESULT, FORECASTING THE
CHANGE-OVER TIMES AND AMOUNTS REMAINS QUITE TRICKY AT THIS POINT.
NEVERTHELESS, BASED ON THE SYSTEM'S EXPECTED TRACK AND TIMING, IT
APPEARS QUITE POSSIBLE THAT WE COULD RECEIVE OF SWATH OF A FEW
INCHES OF SNOW ACROSS A PORTION OF OUR REGION, PERHAPS FROM THE
PHILADELPHIA METROPOLITAN AREA INTO CENTRAL NEW JERSEY AND POINTS
TO THE NORTH.

ONCE THE MID WEEK SYSTEM PASSES, WE SHOULD BE IN ANOTHER BRIEF
LULL FROM THURSDAY INTO THURSDAY NIGHT. A LONG WAVE TROUGH IS
FORECAST TO SETTLE OVER THE EASTERN STATES FOR FRIDAY INTO THE
WEEKEND. A COLD FRONT FROM THE WEST IS EXPECTED TO ARRIVE ON
FRIDAY NIGHT WITH COLD AIR BUILDING INTO OUR REGION IN STEPS OVER
THE WEEKEND. WE ARE ANTICIPATING SOME CLOUDS AND SHOWERS IN THE
COLD ADVECTION. WE MAY SEE SNOW SHOWERS IN THE NORTH ON SATURDAY
WITH A MIX OF SNOW AND RAIN ELSEWHERE. IT SHOULD BE COLD ENOUGH
FOR ALL SNOW SHOWERS ON SUNDAY.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...A LOWER CONFIDENCE FORECAST. LOW CLOUDS
AND FOG AFFECTING ALL OUR TERMINALS. THIS IS RESULTING IN IFR TO
LIFR CEILINGS. THE VISIBILITIES SHOULD VARY FROM MVFR TO IFR. MAINLY
SOME DRIZZLE WILL CONTINUE THROUGH AT LEAST EARLY THIS EVENING. THE
CEILINGS MAY TRY TO IMPROVE SOME TOWARD EVENING, HOWEVER CONFIDENCE
IS RATHER LOW ON THIS. THE INLAND TERMINALS WILL TEND TO HAVE LIGHT
AND VARIABLE WINDS THAT SHOULD TURN SOUTHERLY, WITH 10-15 KNOT WINDS
MAINLY AT KMIV AND KACY. VISIBLE SATELLITE IMAGERY SHOWING CLOUDS
CLEARING IN CENTRAL PENNSYLVANIA TOWARD NORTHEAST PENNSYLVANIA, AND
THIS IS EXPECTED TO EVENTUALLY REACH OUR AREA.

TONIGHT...A COLD FRONT WILL MOVE THROUGH LATER THIS EVENING, HOWEVER
MOISTURE STUCK NEAR THE GROUND MAY NOT MIX OUT UNTIL AFTER THE FRONT
SHIFTS TO OUR EAST. AS A RESULT, IMPROVEMENTS WILL PROBABLY DELAYED
UNTIL THEN. LOW CONFIDENCE ON THE TIMING OF IMPROVEMENT TO VFR.
SOUTH-SOUTHWEST WINDS WILL BECOME WEST-NORTHWEST AT AROUND 10 KNOTS.

TUESDAY...VFR. WEST-NORTHWEST WINDS 15-20 KNOTS WITH GUSTS TO
30 KNOTS.

OUTLOOK...
TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR WITH LIGHT RAIN BUILDING
UP FROM THE SOUTH ON WEDNESDAY AFTERNOON.

WEDNESDAY NIGHT...RAIN CHANGING TO SNOW FROM NORTH TO SOUTH.
WIDESPREAD IFR CONDITIONS ARE POSSIBLE.

THURSDAY AND FRIDAY...MAINLY VFR.

&&

.MARINE...
LOW PRESSURE WILL TRACK WELL NORTH OF OUR AREA TONIGHT, WITH AN
ASSOCIATED COLD FRONT SLIDING ACROSS DURING THIS EVENING. A POTENT
LOW-LEVEL JET AROUND 925 MB WILL CONTINUE TO SHIFT TO THE EAST INTO
THIS EVENING. THIS HAS HELPED TO MIX DOWN SOME OF THE STRONGER WINDS
TO THE SURFACE DESPITE THE WARMING ALOFT. IT APPEARS ITS INFLUENCE
HAS BACKED OFF THOUGH AS THE WINDS LOOKED TO ALREADY HAVE PEAKED.
THE INCREASED SOUTHERLY FLOW THOUGH HAS ALLOWED THE SEAS TO BUILD TO
THE 5-7 FOOT RANGE ON THE OCEAN. THE SOUTHERLY FLOW WILL CONTINUE
AHEAD OF THE FRONT, THEN A SHIFT TO THE WEST IS EXPECTED LATER THIS
EVENING WITH THE PASSAGE OF THE COLD FRONT. WE THEN WAIT FOR THE CAA
TO KICK IN, WHICH LOOKS TO BE THE STRONGEST STARTING AROUND 06Z
TONIGHT. AS THIS OCCURS, THE LOW-LEVEL LAPSE RATES WILL STEEPEN AND
BE MUCH MORE CONDUCIVE FOR DEEPER MIXING. THE MOST IDEAL TIME FRAME
FOR THIS TO OCCUR THOUGH IS DURING THE DAY TUESDAY. ON DELAWARE BAY,
WE MAY END UP HAVING TO WAIT FOR THIS TO OCCUR TUESDAY INSTEAD OF
LATER TONIGHT. SINCE THE WINDS HAVE COME DOWN FOR THE MOST PART ON
THE BAY, WE OPTED TO CANCEL THE CURRENT ADVISORY AND HOIST A NEW ONE
FOR THE DAY TUESDAY. THE ADVISORY ON THE OCEAN CONTINUES AT LEAST
THROUGH TUESDAY.

OUTLOOK...
FOLLOWING A BRIEF BREAK, WE MAY APPROACH OR REACH SMALL CRAFT
ADVISORY CONDITIONS AGAIN FROM WEDNESDAY NIGHT INTO THURSDAY AS
LOW PRESSURE FROM THE WEST PASS OFF THE MIDDLE ATLANTIC COAST.

WIND SPEEDS AND WAVE HEIGHTS SHOULD BE BELOW THE SMALL CRAFT
ADVISORY CRITERIA FOR THURSDAY NIGHT INTO FRIDAY EVEN AS A COLD
FRONT APPROACHES FROM THE WEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 5 AM TO 6 PM EST TUESDAY FOR ANZ430-
     431.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Feb 11, 12:49 PM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EST MON FEB 11 2013

DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-
101>106-121800-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1249 PM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY DENSE FOG WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-026-027-121800-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1249 PM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN ACCUMULATING SNOWFALL IS POSSIBLE ON WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-121800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
1249 PM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-121800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1249 PM EST MON FEB 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 11, 1:36 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EST MON FEB 11 2013

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
070-071-101>106-112300-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEWTON...
WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA...
PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER...
KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN...
LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN
136 PM EST MON FEB 11 2013

...PATCHY DENSE FOG AROUND THE AREA THIS AFTERNOON...

THE COMBINATION OF THE MORNING PRECIPITATION, THE MOIST AIR MASS
IN PLACE AND THE REMAINING SNOW ON THE GROUND NORTH IN SOME AREAS
HAS HELPED FOG TO DEVELOP. MOST VISIBILITIES ARE BETWEEN HALF A
MILE AND ONE MILE, BUT LOCALLY DOWN TO LESS THAN ONE QUARTER OF A
MILE IN SOME AREAS.

A COLD FRONT APPROACHING FROM THE WEST SHOULD START DISPERSING THE
FOG LATE THIS AFTERNOON OR EARLY THIS EVENING.

UNTIL THEN, WHEN TRAVELING PLEASE BE WARY OF CHANGING VISIBILITIES
AND ROAD CONDITIONS. PLEASE USE YOUR LOW BEAMS IN THICKER FOG
PATCHES. PLEASE BE ESPECIALLY WATCHFUL FOR PEDESTRIANS AND NEAR
SCHOOL BUSES.

TFG

Nearby

Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.